Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 138, NWS St. Louis, MO

June 15, 20104 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 15, 2010, 3:06 PM CDT for 4 counties in Illinois. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2010, 3:06 PM CDT (20:06 UTC)
Expired
Jun 15, 2010, 3:45 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL

The radar

The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:11 PM CDTTSTM WND GST 505 Ne Stolletown, ILONE TO TWO INCH DIAMETER BRANCHES DOWN.
Jun 15, 3:20 PM CDTTSTM WND GST 455 E Greenville, IL
Jun 15, 3:34 PM CDTTSTM WND GST 453 E Woburn, ILSMALL BRANCHES DOWN ON THE FAYETTE BOND COUNTY LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:29 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS53 KLSX 152006
SVRLSX
ILC005-027-051-121-152045-
/O.NEW.KLSX.SV.W.0138.100615T2006Z-100615T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 345 PM CDT

* AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF COFFEEN TO
  5 MILES NORTHWEST OF CARLYLE TO GERMANTOWN...AND MOVING EAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARLYLE...VANDALIA...TAMALCO...MULBERRY GROVE...BOULDER...PATOKA...
  SHOBONIER...FAIRMAN...PLEASANT MOUND...KEYESPORT...PITTSBURG...
  SHAFTER...HAGERSTOWN...VERNON AND TONTI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3866 8894 3857 8957 3879 8951 3903 8959
      3903 8911 3888 8905 3869 8896
TIME...MOT...LOC 2005Z 262DEG 39KT 3903 8935 3869 8934
          3858 8945
WIND...HAIL 60MPH 1.00IN

$$

BYRD
1 follow-up statement
849 
WWUS53 KLSX 152035
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT TUE JUN 15 2010

ILC005-027-051-121-152045-
/O.EXP.KLSX.SV.W.0138.000000T0000Z-100615T2045Z/
CLINTON IL-MARION IL-BOND IL-FAYETTE IL-
335 PM CDT TUE JUN 15 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAYETTE...BOND...
NORTHWESTERN MARION AND NORTHERN CLINTON COUNTIES WILL EXPIRE AT 345
PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3866 8894 3857 8957 3879 8951 3903 8959
      3903 8911 3888 8905 3869 8896
TIME...MOT...LOC 2035Z 262DEG 39KT 3907 8893 3873 8893
          3862 8904

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:25 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 15, 1:25 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT TUE JUN 15 2010

.DISCUSSION...
/124 PM CDT TUE JUN 15 2010/

FOCUS FOR SHORT TERM CONTINUES TO BE POPS THRU TNGT AND TEMPS FOR
THE REMAINDER OF THE WEEK.

FAVORED MDL CONTINUES TO BE THE LOCAL WRF WHICH HAS BEEN HANDLING
THE PATTERN VERY WELL. EXPECT TSRA TO MOVE OUT OF THE AREA THIS
EVENING. SOME UNCERTAINTY EXISTS REGARDING PRECIP ACROSS NRN
PORTIONS OF THE CWA WITH THE CDFNT STILL OVER N CNTL MO...JUST W OF
KIRK. SFC RIDGE WILL BE CENTERED JUST N OF THE STL METRO AREA TNGT
AND QUICKLY MOVE EWD TOMORROW. MDLS SUGGEST TSRA POSS ON WED NGT
INTO THURS AS S/W ROUNDS THE UPA RIDGE WITH GOOD LWR LVL FORCING.
HAVE ADDED ONLY SLGT CHC POPS FOR NOW AS MDLS ALSO SUGGEST MOD CAP
IN PLACE.

TEMPS IN THE SHORT TERM ARE TRENDED TWD THE WRMR GUIDANCE WITH MDLS
CONT TO WARM WITH EACH RUN. HEAT INDICES WILL REACH NEAR 100 DEGREES
THURS AND FRI. SINCE THESE VALUES ARE SO DEPENDENT UPON DEWPOINT
FORECAST...THESE MAY BE UNDER DONE.

FOR THE EXTD...DISAGREEMENT AMONG MDLS STILL LEAVES UNCERTAINTY FOR
THIS PD. HAVE MADE FEW CHANGES REGARDING POPS AS NOT MUCH HAS CHANGE
WITH MDLS HINTING AT CHANCES FROM TIME TO TIME. MDLS CONT TO WARM
WITH STRONG RIDGE BUILDING INTO THE REGION. HAVE THEREFORE TRENDED
TWD THE WARMEST GUIDE AND RAISED TEMPS...BOTH MAX AND MIN...EACH DAY
THRU THE EXTD.

TILLY

&&

.AVIATION...
/1243 PM CDT TUE JUN 15 2010/

ANTICIPATION FOR THIS AFTN IS FOR KUIN-KCOU TO REMAIN REMOVED FROM
TSRA CHCS. EXPECT SHRA TO CONTINUE OVER THE NEXT COUPLE OF HRS AS
AN UPR LVL DISTURBANCE ALONG A SFC FRONTAL BNDRY SLIDES EWD.
FURTHER SOUTH WHERE INSTABILITY AND MOISTURE ARE MORE PREVALENT
TSRA CHCS ARE GREATER. EXPECT WITHIN THE FIRST FEW HRS OF TAF FCST
FOR KSTL-KSUS BEST CHCS FOR CONVECTIVE GUSTS AND MVFR CONDITIONS
WITH ISOLD-SCT TSRA. WOULD NOT BE SURPRISED TO SEE PSBL IFR. AS
TSRA EJECTS NEWD WITH UPR LVL DISTURBANCE...SWLY WINDS TO RETURN
AND SKIES SHOULD CLEAR INTO OVRNGT PD.

SPECIFICS FOR KSTL...TSRA ALREADY APPROACHING TERMINAL FROM THE
SOUTH AND SHOULD IMPACT SHORTLY AFTER 18Z. MAIN THREATS INCLUDE
POTENTIAL CONVECTIVE GUSTS WITH MVFR-IFR VSBYS AND CIGS. WILL
CLOSELY MONITOR THE SITUATION AND AMEND AS NECESSARY FOR
ADDITIONAL CONVECTIVE THREATS. CONFIDENCE LIES THAT CONVECTIVE
POTENTIAL WILL LAST FOR ONLY THE NEXT FEW HRS AND PROGRESS NEWD
INTO LATER AFTN AND EVNG.

SIPPRELL

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 15, 12:47 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT TUE JUN 15 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1247 PM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS ACROSS SOUTHEASTERN AND EASTERN MISSOURI
AS WELL AS SOUTHWEST ILLINOIS MAY BE SEVERE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS
A COLD FRONT MOVES THROUGH THE AREA.

MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE
MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING
OBSERVED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Jun 15, 2:28 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     FLASH FLOOD      O'FALLON                38.78N  90.71W
06/15/2010                   ST. CHARLES        MO   TRAINED SPOTTER

            ESTIMATED 6 INCHES OF FLOWING WATER ST PAUL LANE AND
            ST. JOSEPH ROAD

&&

PRZYBYLINSKI
Local storm report, Jun 15, 2:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             ALHAMBRA                38.89N  89.73W
06/15/2010  M0.75 INCH       MADISON            IL   TRAINED SPOTTER

            RAIN FELL IN 20 MINUTES

0205 PM     HEAVY RAIN       ALHAMBRA                38.89N  89.73W
06/15/2010  M1.50 INCH       MADISON            IL   TRAINED SPOTTER

            RAIN FELL IN 20 MINUTES

&&

MILLER
Local storm report, Jun 15, 2:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             JERSEYVILLE             39.12N  90.33W
06/15/2010  M0.70 INCH       JERSEY             IL   TRAINED SPOTTER

            40 MPH GUSTS

&&

MILLER
Local storm report, Jun 15, 2:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HEAVY RAIN       GLEN CARBON             38.76N  89.97W
06/15/2010  E1.50 INCH       MADISON            IL   TRAINED SPOTTER

            RAIN FELL IN UNDER 30 MINUTES WITH WATER COVERING MANY
            OF THE ROADS

&&

MILLER
Local storm report, Jun 15, 3:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     7 N HIGHLAND            38.84N  89.68W
06/15/2010  E40 MPH          MADISON            IL   TRAINED SPOTTER

            ESTIMATED WIND SPEED OF 40 MPH IN GRANT FORK ILLINOIS
            EASTERN MADISON COUNTY

&&

PRZYBYLINSKI
Local storm report, Jun 15, 3:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
302 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             ASHLEY                  38.33N  89.19W
06/15/2010  E1.00 INCH       WASHINGTON         IL   TRAINED SPOTTER

&&

PRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:00 PM CDTSevere Thunderstorm WarningLSXMacoupin, Madison, Saint Clair45 min
Jun 15, 1:33 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison42 min
Jun 15, 1:49 PM CDTSevere Thunderstorm WarningLSXBond, Fayette41 min
Jun 15, 1:53 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion52 min
Jun 15, 2:12 PM CDTSevere Thunderstorm WarningLSXMadison, Monroe, Saint Clair48 min
Jun 15, 2:14 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Madison, Montgomery46 min
Jun 15, 2:19 PM CDTSevere Thunderstorm WarningLSXRandolph41 min
Jun 15, 2:27 PM CDTSevere Thunderstorm WarningLSXFayette33 min
Jun 15, 2:30 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Monroe, Saint Clair, Washington45 min
Jun 15, 2:31 PM CDTFlash Flood WarningLSXBond, Clinton, Madison, Saint Clair6 hr
Jun 15, 2:36 PM CDTTornado WarningLSXBond, Fayette, Montgomery23 min
Jun 15, 2:40 PM CDTTornado WarningLSXBond, Clinton, Madison, Saint Clair50 min
Jun 15, 2:41 PM CDTSevere Thunderstorm WarningLSXWashington34 min
Jun 15, 2:48 PM CDTSevere Thunderstorm WarningLSXFayette, Marion27 min
Jun 15, 3:12 PM CDTFlash Flood WarningLSXClinton, Fayette, Marion6 hr
Jun 15, 3:15 PM CDTSevere Thunderstorm WarningLSXWashington15 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.